Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 28, 2017, 4:47 PM CDT for Cherokee County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2017, 4:47 PM CDT (21:47 UTC)
- Expired
- May 28, 2017, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:40 PM CDT | TSTM WND DMG | Rusk, TX | NUMEROUS TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -304 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
857
WUUS54 KSHV 282147
SVRSHV
TXC073-282245-
/O.NEW.KSHV.SV.W.0182.170528T2147Z-170528T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
447 PM CDT SUN MAY 28 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherokee County in northeastern Texas...
* Until 545 PM CDT
* At 447 PM CDT, a severe thunderstorm was located 10 miles west of
Maydelle, or 10 miles east of Palestine, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jacksonville, Rusk, Mount Selman, Mixon, Reese, Maydelle, Gallatin
and Cuney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3199 9545 3201 9543 3203 9543 3214 9526
3183 9505 3170 9531 3172 9534 3174 9533
3173 9537 3175 9536 3176 9540 3182 9540
3184 9542 3185 9544 3188 9543 3190 9544
3193 9542 3196 9545
TIME...MOT...LOC 2147Z 232DEG 9KT 3181 9548
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:12 PM CDT, 35 minutes earlier.
Area forecast discussion, May 28, 4:12 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 412 PM CDT Sun May 28 2017 .DISCUSSION... The cold front, weak as it is, is nosing into Northeast Texas to Mineola and Gilmer. Thunderstorms will lend a convective outflow assist and help to foster a good push into much of the ArkLaTex. The HRRR has been playing catch up all day and is not too far off now, but really explodes with much more widespread activity into the evening along and South of I-20. The models nudge a weak surface high down to along I-30 and put the shields up with an active week for many rain wise South of the boundary, which is still much of our area. The cold front will sort of run out of gas and remain parked in the ArkLaTex just drifting back and forth in the light South wind and numerous outflows to boost coverage for the next few days. Some maybe heavy at times and all with dangerous lightning. If thunder roars, go indoors. Good advice for the kiddo's going forward into the rest of spring 2017. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 80 68 80 / 60 50 30 30 MLU 72 81 67 80 / 60 60 30 30 DEQ 61 86 62 85 / 20 10 10 20 TXK 66 82 64 82 / 30 20 10 20 ELD 66 78 66 81 / 50 40 20 30 TYR 66 79 66 82 / 50 40 20 30 GGG 68 80 66 81 / 50 40 20 30 LFK 71 81 68 82 / 80 60 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24
Hazardous weather outlook, May 28, 12:17 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1217 PM CDT Sun May 28 2017 LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-291730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1217 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for much of Eastern Texas and for all of Louisiana along and South of the I-20 corridor. .DAY ONE...This Afternoon and Tonight... Overnight thunderstorms have been ongoing into the afternoon along I-20 from Shreveport to Ruston and Monroe. This will persist with daytime heating while slowly moving Southeast. Some Hail has occurred with these storms in particular and more is possible. During the afternoon expect new thunderstorm development to be likely in East Texas, and then overspreading much of the ArkLaTex into the evening as the cold front and an upper low move over head. Hail and damaging winds will be possible with more heating and destabilization. If thunder roars, go indoors and clear the lake if boating. Lightning is very dangerous, so be safe this holiday weekend. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This is a weak cold front and will only hold the chance for more thunderstorms to occur on Memorial day and into much of the new work week along and South of I-20 where rain is much needed for the year as a whole. Along with the blessing of rain will come the threat for gusty winds as temperatures heat up. Also the threat for dangerous lightning will remain for those out of doors. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed later today. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 291730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion- 1217 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for Southern Arkansas, Southeast Oklahoma and adjacent Northeast Texas along I-30. .DAY ONE...This Afternoon and Tonight... The cold front will ease across the I-30 corridor late today and after a busy overnight, the chance for many more thunderstorms has diminished. However, isolated strong thunderstorms may yet accompany the front later today and early evening as an upper disturbance moves over the area. Hail would be the primary threat from anymore strong storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This cold front is fairly weak, but may have enough of an influence to keep most of the new week's thunderstorm activity more or less focused along the I-20 corridor into midweek. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 24
In the hours before
Local storm report, May 28, 2:08 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HAIL 4 W RED CHUTE 32.58N 93.67W
05/28/2017 E1.00 INCH BOSSIER LA PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL IN THE
TIBURON NEIGHBORHOOD VIA NWS SHREVEPORT
FACEBOOK PAGE.
&&
20Local storm report, May 28, 2:14 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL 4 N BOSSIER CITY 32.59N 93.70W
05/28/2017 E1.00 INCH BOSSIER LA PUBLIC
PUBLIC REPORTS HAIL IN THE LAKEWOOD
NEIGHBORHOOD IN NORTH BOSSIER.
&&
20Local storm report, May 28, 2:21 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HAIL RED CHUTE 32.58N 93.61W
05/28/2017 E0.88 INCH BOSSIER LA PUBLIC
PUBLIC REPORTS NICKEL SIZE HAIL IN DOGWOOD
NEIGHBORHOOD VIA NWS SHREVEPORT FACEBOOK
PAGE.
&&
20Local storm report, May 28, 3:34 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 4 SW HOCHATOWN 34.16N 94.71W
05/28/2017 MCCURTAIN OK PUBLIC
LARGE TREE DOWN ON MARINA LANE NEAR BEAVERS
BEND MARINA.
&&
20Special weather statement, May 28, 3:35 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
335 PM CDT SUN MAY 28 2017
TXZ110-124-125-282115-
Upshur TX-Camp TX-Wood TX-
335 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN UPSHUR AND
SOUTHWESTERN CAMP COUNTIES UNTIL 415 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or 10 miles north of Mineola, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mineola, Winnsboro, Quitman, Rosewood, Pleasant Grove, Hainesville,
Golden, Forest Hill, Alba, Yantis, Perryville, Grice and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9500 3259 9496 3266 9556 3272 9564
3296 9566
TIME...MOT...LOC 2034Z 272DEG 49KT 3281 9554
PalmerSpecial weather statement, May 28, 4:18 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT SUN MAY 28 2017
TXZ108-110>112-124>126-136>138-282200-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-Camp TX-Marion TX-
Wood TX-Franklin TX-Morris TX-
418 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
CASS...WESTERN MARION...NORTHWESTERN HARRISON...SOUTHWESTERN
FRANKLIN...EASTERN WOOD...UPSHUR...SOUTHERN MORRIS...CAMP AND
NORTHWESTERN GREGG COUNTIES UNTIL 500 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Gilmer, Pittsburg,
Winnsboro, Leesburg, Jefferson, Linden, Hughes Springs, Lone Star,
Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
Scroggins, Berea and Harleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9532 3296 9531 3299 9531 3300 9485
3298 9482 3300 9482 3301 9434 3253 9428
3255 9539
TIME...MOT...LOC 2117Z 259DEG 34KT 3276 9490
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:39 AM CDT | Special Weather Statement | SHV | Bowie | 51 min |
| May 28, 2:05 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 40 min |
| May 28, 2:08 AM CDT | Special Weather Statement | SHV | Red River | 37 min |
| May 28, 2:49 AM CDT | Special Weather Statement | SHV | Bowie, Red River | 41 min |
| May 28, 3:30 AM CDT | Special Weather Statement | SHV | Bowie, Franklin, Titus | 45 min |
| May 28, 4:54 AM CDT | Special Weather Statement | SHV | Camp, Upshur, Wood | 36 min |
| May 28, 6:32 AM CDT | Special Weather Statement | SHV | Bowie, Franklin, Morris, Titus | 43 min |
| May 28, 7:19 AM CDT | Special Weather Statement | SHV | Camp, Cass, Franklin, Morris, Titus, Upshur and 1 more | 41 min |
| May 28, 8:07 AM CDT | Special Weather Statement | SHV | Marion | 38 min |
| May 28, 3:35 PM CDT | Special Weather Statement | SHV | Wood | 40 min |
| May 28, 4:18 PM CDT | Special Weather Statement | SHV | Camp, Harrison, Marion, Upshur | 42 min |
| May 28, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Smith, Upshur | 55 min |
| May 28, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 67 min |
| May 28, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 32 min |
| May 28, 5:11 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Panola, Rusk | 49 min |
| May 28, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Nacogdoches, Panola, Rusk, Shelby | 45 min |
| May 28, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 31 min |
| May 28, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 38 min |
| May 28, 5:41 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 64 min |
| May 28, 5:52 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 38 min |
| May 28, 5:54 PM CDT | Tornado Warning | SHV | Panola | 25 min |
| May 28, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 53 min |
| May 28, 6:30 PM CDT | Tornado Warning | SHV | Shelby | 26 min |
| May 28, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 50 min |
| May 28, 6:48 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 3 hr |
| May 28, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.